Nebraska, 2013

Drought in Nebraska, July 1 to 31, 2013

July 1 to 31, 2013 · NWS OAX · 6 events in 5 counties and zones

Appreciable rainfall across the area was sparse during the month. The city of Omaha had it second driest July on record only behind the July of 2012, Norfolk and Lincoln had their 19th and 13th driest July's respectfully.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OAX wrote it up.

Appreciable rainfall across the area was sparse during the month. The city of Omaha had it second driest July on record only behind the July of 2012, Norfolk and Lincoln had their 19th and 13th driest July's respectfully. With soil moisture limited from previous dry periods, this allowed for drought conditions to increase across most of eastern Nebraska and western Iowa, but especially across parts of northeast Nebraska where the combination of warmer temperatures and drier ground to start created worse drought conditions. Cooler than normal temperatures across most of western Iowa and eastern Nebraska tended to mitigate more extreme drought conditions. Nevertheless in northeast Nebraska nearly 50 percent of the ground soil moisture was rated at short and 24 percent was very short by the end of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 30, 10:37 PM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 30, 10:37 PM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1137 PM CDT SUN JUN 30 2013

.AVIATION...

06Z TAFS FOR KOMA...KLNK...KOFK.

VFR CONDITIONS SHOULD PREVAIL AT ALL THREE TAF SITES THROUGH MON
AFTN. CUMULUS CLOUDS ARE EXPECTED TO DEVELOP BY AROUND NOON MON.
HAZY CONDITIONS DUE TO ELEVATED SMOKE LAYER ALOFT FROM CANADIAN
FORECAST FIRES MAY ALSO OCCUR AT TIMES. WINDS WILL REMAIN LIGHT
OVERNIGHT AND THEN BECOME NORTHEAST BY MID DAY MONDAY AT 8 TO 13
KNOTS.

MILLER

&&

.PREV DISCUSSION...  /ISSUED 358 PM CDT SUN JUN 30 2013/

DISCUSSION...

OVERALL FCST LOOKS IN PRETTY GOOD SHAPE...JUST MINOR TWEAKS MADE. AS
OF NOW DETERMINISTIC MODELS/ECM ENS MAINTAIN A BLOCKING PATTERN
PREVAILING ACROSS THE CONUS THIS WEEK. WITH A LARGE UPPER TROF
SITUATED OVER THE CNTRL PORTION OF THE COUNTRY...PATTERN LOOKS
FAVORABLE FOR QUITE PLEASANT CONDITIONS FOR THIS TIME OF THE SEASON
ALONG WITH SLIGHTLY BELOW NORMAL MEAN TEMPS. THUS MAX/MIN TEMPS ARE
THE MAIN ISSUE. LATEST MET GUIDANCE IS JUST A TAD BIT WARMER THAN
THE MAV OVERALL MONDAY AND TUESDAY...AND AT THIS POINT THE WARMER
MET SOLUTION SEEMS REASONABLE. AS FOR THE REST OF THE FCST
PDS...MEX/ECM-MOS ARE QUITE SIMILAR AND LOOK REASONABLE AS WELL.

DEE

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
Hazardous weather outlook, Jun 30, 3:18 PM CST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
418 PM CDT SUN JUN 30 2013

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-011130-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
418 PM CDT SUN JUN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY.

FOBERT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 drought. Local standard time, as filed.

Drought, Antelope

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Antelope forecast zone
Reported by
Other Federal Agency
Coordinates
42.177, -98.067 (the zone’s center; the record gives no point)

Drought, Cedar

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Cedar forecast zone
Reported by
Other Federal Agency
Coordinates
42.599, -97.252 (the zone’s center; the record gives no point)

Drought, Antelope

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Antelope forecast zone
Reported by
Other Federal Agency
Coordinates
42.177, -98.067 (the zone’s center; the record gives no point)

Drought, Pierce

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Pierce forecast zone
Reported by
Other Federal Agency
Coordinates
42.264, -97.601 (the zone’s center; the record gives no point)

Drought, Wayne

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Wayne forecast zone
Reported by
Other Federal Agency
Coordinates
42.209, -97.119 (the zone’s center; the record gives no point)

Drought, Boone

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Boone forecast zone
Reported by
Other Federal Agency
Coordinates
41.707, -98.067 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 467147, 467148, 467149, 467150, 467151, 467152.